Suffering from nausea and anxiety after taking percocet for compression fractures in vertebra. Is it a side effect?
User rating for this question
My wife has been taking Percocet for 2-3 months for pain due to two compression fractures in her vertebra, one occurring several weeks after the other. She has taken Zofran to fight nausea caused by the Percocet. A week ago she cut the dosage of both medicines in half. Now she is suffering from increased nausea, anxiety and sleeping problems. Could withdrawing from the Zofran cause this? Nothing I have found on the internet seems to address this.
Posted Fri, 29 Nov 2013 in Women's Health
Answered by Dr. Het Ram Bishnoi 1 hour later
Brief Answer: Withdrawal syndrome . Detailed Answer: Hello, Thanks for the query. Sorry to hear that your wife having so many problems. Let me explain you that what is the reason of nausea, anxiety & sleeping disorder. Your wife were taking percocet from 2-3 months .Oxycodeone + acetaminophen are the ingredient of this drug. Oxycodone is a most potent pain killer and habit forming medicine. Acetaminophen is also pain killer & this causes nausea & hyper acidity. While zofran (ondansetrone ) is anti emetic & anti nauseating medicine. As you mentioned that your wife reduces the dose of these drugs. After reduction of the dosage, she developed nausea, sleeping disorder & anxiety. All these symptoms are due to withdrawal of percocet . In my opinion either resume the same dose or wait for another 7-10 days till withdrawal syndrome disappear spontaneously . Also give her some drugs like proton pump inhibitors instead of zofran . Clonazepam in very low dosage will also help in this type of cases but use on alternate day. Hope I have answered your question. If further any question you can ask in follow up. Good luck. Dr. HET
Follow-up: Suffering from nausea and anxiety after taking percocet for compression fractures in vertebra. Is it a side effect? 3 hours later
I understand your reply; thank you. You suggest Clonazepam as a substitute for zofram. We obviously cannot obtain this without an Rx, impossible to obtain on this long holiday weekend. Would Lorazepam (Ativan), which she already has but is reluctant to use, be an acceptable substitute for Clonazepam?
Answered by Dr. Het Ram Bishnoi 23 minutes later